Nonsmooth bifurcations of equilibria in planar continuous systems

J.J.B. Biemond, N. Wouw, van de, H. Nijmeijer

Research output: Contribution to journalArticleAcademicpeer-review

11 Citations (Scopus)


In this paper we present a procedure to find all limit sets near bifurcating equilibria in a class of hybrid systems described by continuous, piecewise smooth differential equations. For this purpose, the dynamics near the bifurcating equilibrium is locally approximated as a piecewise affine systems defined on a conic partition of the plane. To guarantee that all limit sets are identified, conditions for the existence or absence of limit cycles are presented. Combining these results with the study of return maps, a procedure is presented for a local bifurcation analysis of bifurcating equilibria in continuous, piecewise smooth systems. With this procedure, all limit sets that are created or destroyed by the bifurcation are identified in a computationally feasible manner.
Original languageEnglish
Pages (from-to)451-474
JournalNonlinear Analysis: Hybrid Systems
Issue number3
Publication statusPublished - 2010


Dive into the research topics of 'Nonsmooth bifurcations of equilibria in planar continuous systems'. Together they form a unique fingerprint.

Cite this